MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER
Model Number 166818
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 03/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the user experienced symptomatic urinary tract infection and catheter blockage when asked of complications while using the foley catheter.It was unknown what medical intervention was provided for urinary tract infection.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be ¿materials of construction are not biocompatible/ stiffness of the product¿.It was unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "sterile unless package is opened or damaged, except for any individually packaged components within the tray which are not labeled as sterile.These components are not terminally sterilized.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Single use only.Do not resterilize.For urological use only.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage the catheter and may cause balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Please consult product label and insert for any indications, contraindications, hazards, warnings, cautions and directions for use.Proper techniques for urinary catheter insertion: perform hand hygiene immediately before and after insertion.Insert urinary catheters using aseptic technique and sterile equipment.Use the smallest foley catheter possible, consistent with good drainage.Document the indications for catheter insertion, date and time of catheter insertion, individual who inserted catheter, and date and time of catheter removal in patient record proper techniques for urinary catheter maintenance.Secure the foley catheter, use the statlock® foley stabilization device if provided.Maintain a closed drainage system by utilizing pre-connected, sealed catheter-tubing junctions.Maintain unobstructed urine flow and keep the catheter and collection tube free from kinking.Keep the collection bag below the level of the bladder or hips at all times.Empty the collection bag regularly (e.G., prior to transport) using a separate, clean collection container for each patient.Routine hygiene (e.G., cleansing of the meatal surface during daily bathing or showering) is appropriate.Leave foley catheter in place only as long as needed." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description

Brand Name
BARDEX® ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key13944368
Report Number1018233-2022-01742
Device Sequence Number19910742
Product Code GBM
UDI-Device Identifier00801741029813
UDI-Public(01)00801741029813
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K760093
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number166818
Device Catalogue Number166818
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/07/2022
Supplement Date Received by Manufacturer06/22/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date07/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown